Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online
Ask a Urologist   »  

MRI showed posterior herniation, need to urinate frequently. Noticed blood after urination. Underlying cause?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5217 Questions
Hi, about 4 weeks ago, I had an MRI which revealed a right posterior hernination. About the same time this started, I noticed the need to urinate frequently, about every hour around the clock. There is no burning or discomfort when I urinate and my bladder is usually quite full each time I urinate. Yesterday, I noticed red blood on tissue when I wiped. The blood was not pinkish- brown but quite red. I have not noticed any pink in my urine. Even though the blood is pretty red and not pink, could this indicate a more serious problem than UTI? XXXXXXX
Posted Thu, 1 Aug 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 2 hours later
Thanks for your query.Based on the facts that you have posted it appears that you have increased frequency of urination since last four weeks and has noticed blood in your urine yesterday.(Painless Hematuria)

This is not related to your herniation of disc and needs to be investigated thoroughly.

Please get following basic investigations done to diagnose your problem.

1) Routine Urine Test and urine culture to detect organisms causing infection (If any) and antibiotics to which they are sensitive to.
2) Ultrasound scanning of the abdomen to rule out any lesion in kidney, ureter or bladder.

Please consult qualified Urologist for clinical examination and to get these investigations done under his guidance. further management will be decided by him/her and will depend upon reports of these test.

He may advise you for endoscopic examination of the bladder( Cystoscopy) to find out any lesion in bladder.

In the mean while take broad spectrum antibiotics like Cifotaxime along with urinary antiseptic like Nitrofurantoin twice daily and switch on to appropriate antibiotics as per culture report.Ensure to drink more water.

Get the prescription of medicines from your family Physician..

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you
Above answer was peer-reviewed by
Follow-up: MRI showed posterior herniation, need to urinate frequently. Noticed blood after urination. Underlying cause? 1 hour later
Thank you. I shared in my current list of medications that my doctor was out of the office today but did call in a prescription of the antibiotics I listed. I guess I was concerned because it seems that the blood on the tissue is more redder than previous wipes and not pinkish- brown. Is this typical for a simple UTI? Each time I have wiped since my original email to you, it remains red? Is it a risk with waiting until my doctor returns on Monday and what do you think about me purchasing one of the home UTI kits, such as AZO, which test for Nitrite and Leukocyte? Thanks Dr. XXXXXXX XXXXXXX
Answered by Dr. P. T. Patil 1 hour later
Thanks for follow up.
Presence of XXXXXXX red blood needs to be investigated thoroughly .You can certainly wait till Monday and get investigated properly.

Purchasing home UTI kit will not lead to any conclusion as far as diagnosis is concerned.
Thanks and Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor